• question-icon

    What causes shock like feeling in the leg while having a SCRAM bracelet?

default
Posted on Fri, 11 Aug 2017 in Bones, Muscles and Joints
Question: I HAVE BEEN COURT ORDERED TO HAVE THE SCRAM DEVICE PUT ON MY ANKLE. I HAVE A PLATE AND 9 SCREWS IN THAT ANKLE. SINCE THEY PUT OT ON MY I HAVE HAD NOTHING BUT ISSUES WITH THE SCRAM GROUP WITH THEIR REPORTS AND I HAVE CONTINUALLY FEEL SHOCK UP AND DOWN MY LEG WHENEVER I TAKE A STEP, ALSO I DID HAVE AN EXRAY DONE IT IS THE ATTACHMENT. I HAD A MAJOR SURGERY ON THIS ANKLE IN 2008 DIDNT WALK FOR A YEAR AND IM A PROFESSIONAL TENNIS PLAYER AND IT TOOK ME 1.5 YRS BEFORE I WAS ABLE TO ACTUALLY GET BACK ON THE COURTS. THEY PULLED ME OVER 2 BLOCKS FROM MY HOUSE FROM MY HOUSE AND DUE TO MY CHF, ACUTE KIDNEY FAILURE, ULCERS IN MY ESOPHAGUS. I HAVE GIVEN THE SCRAM ORGANIZATION RECOVERY HEALTH GROUP ALL MEDICAL ISSUES AND ALL THE MEDICATIONS I HAVE TO TAKE. BUT SINCE THIS DEVICE WAS PUT ON MY ANKLE IT;S BEEN NOTHING BUT CHAOS. THE SCRAM COMPANY WILL NOT ALLOW ME TO ICE, HEAT OR SOAK MY ANKLE. I AM AT ALOST..

doctor
Answered by Dr. Prof. Kunal Saha 5 hours later
Brief Answer:
Methylcobalamine supplementation can help.

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. It seems that the SCRAM bracelet ("Secure Continuous Remote Alcohol Monitoring") or ankle monitor could only be secondary to the mentioned complaints. Rather, your symptoms seem consistent with peripheral neuropathy. I would need to ask you if you are a diabetic. Deficiency of Vitamin B12 could also give rise to such a presentation. Taking methylcobalamine (Vitamin B12) 1500 mcg supplement per day for at least a couple of weeks should help in improving the situation.

Regarding the esophageal ulcers, they are possibly caused due to gastroesophageal reflux disease. In order to relieve yourself, you need to do the following:
* Avoid spicy food. Take small but frequent meals. Avoid long gaps between meals.
* Take Prilosec (omeprazole) once daily before breakfast.
* Take plenty of green leafy vegetables as well as other sources of dietary fibers. Take fiber supplements like isabgol/psyllium husk or senna. I would insist you to increase your dietary fiber intake.
* Regular morning walk and exercise to keep the bowel movements proper.
* If I had a patient like you I would perhaps have suggested Prodep (fluoxetine) 20 mg tablet (long term anxiolytic and a prescription drug) once daily for at least 2 months (it may take time for the action to set in). Discuss about this with your treating physician.
* Take curd or yogurt on daily basis. It contains beneficial bacteria and should help.
* Stress reduction has a very important role to play. Yoga and meditation should help.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4438 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

178 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Prof. Kunal Saha
  • Q - Suggest treatment for severe loose motion

  • Q - Is there any cure for degenerative mucoid cyst associated with...

  • Q - Suggest treatment for chronic severe diarrhea and stomach pain

  • Q - Does Klonopin of a different brand cause any adverse reactions?

  • Q - What causes unusual sweating?

  • Q - Suggest treatment for joints pain in a person with IBS

  • Q - What are the side effects of Superglue injection?

  • Q - Suggest remedy for excessive dryness in mouth

  • Q - Is restarting of Casodex advisable after stopping it?

  • Q - Suggest treatment for severe constipation

backtotop2